The Annals of Mathematical Statistics

Generalized Polykays, an Extension of Simple Polykays and Bipolykays

Eugene Dayhoff

Full-text: Open access

Abstract

In an earlier paper [1] the author presented a generalization of the second degree bipolykays of Hooke [2], defined for arbitrary balanced population structures, and showed the equivalence of these generalized polykays and the $\Sigma$ functions defined by Zyskind [7]. In this paper is presented a more general formalization of generalized symmetric means and polykays of arbitrary degree and some sampling properties of these. Utilizing the fact that the second degree generalized polykays are equivalent to the $\Sigma$'s, which are defined in terms of components of variation, an application to obtaining the variances of estimates components of variation is also presented.

Article information

Source
Ann. Math. Statist., Volume 37, Number 1 (1966), 226-241.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177699612

Digital Object Identifier
doi:10.1214/aoms/1177699612

Mathematical Reviews number (MathSciNet)
MR187309

Zentralblatt MATH identifier
0203.21303

JSTOR
links.jstor.org

Citation

Dayhoff, Eugene. Generalized Polykays, an Extension of Simple Polykays and Bipolykays. Ann. Math. Statist. 37 (1966), no. 1, 226--241. doi:10.1214/aoms/1177699612. https://projecteuclid.org/euclid.aoms/1177699612


Export citation

Corrections

  • See Correction: Eugene Dayhoff. Correction Notes: Correction to Generalized Polykays, an Extension of Simple Polykays and Bipolykays. Ann. Math. Statist., Volume 37, Number 3 (1966), 746--746.